MAUDE Adverse Event Report: ARTHREX, INC. Y-PLATE, 1.4MM, 6 HOLE; BONE FIXATION PLATE

ARTHREX, INC. Y-PLATE, 1.4MM, 6 HOLE; BONE FIXATION PLATE
Model Number Y-PLATE, 1.4MM, 6 HOLE
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The most likely cause for the reported failure can be attributed to user error of the device due to over-torqueing the screw when inserting into the plate.
 
Event or Problem Description
On 12/9/2022, it was reported by a sales representative via sems that the locking screws could not be implanted in an ar-18714p-10 plate and an ar-18714p-18 plate.The screws kept seating proud on the plates and spinning.This was discovered during a procedure.Additional information received on 12/13/2022: this was discovered during a 5th metacarpal fracture procedure on (b)(6) 2022.Multiple screws, such as: ar-18714v-06 1.4x6mm locking screw and ar-18714v-07 1.4x7mm locking screw, were attempted to be use, but still could not be implanted through the plates.Neither the plates nor the screws were used in the procedure as it was completed pinning the proximal phalanx with k-wires.

Brand Name
Y-PLATE, 1.4MM, 6 HOLE
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19463950
Report Number1220246-2024-04868
Device Sequence Number12425273
Product Code HRS
UDI-Device Identifier00888867315563
UDI-Public00888867315563
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberY-PLATE, 1.4MM, 6 HOLE
Device Catalogue NumberAR-18714P-10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown